Advanced

A Hamiltonian formulation of water waves with constant vorticity

Wahlén, Erik LU (2007) In Letters in Mathematical Physics 79(3). p.303-315
Abstract
We show that the governing equations for two-dimensional water waves with constant vorticity can be formulated as a canonical Hamiltonian system, in which one of the canonical variables is the surface elevation. This generalizes the well-known formulation due to Zakharov [32] in the irrotational case.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
hamiltonian formulation, water waves, constant vorticity
in
Letters in Mathematical Physics
volume
79
issue
3
pages
303 - 315
publisher
Springer
external identifiers
  • wos:000245006700007
  • scopus:33947385856
ISSN
0377-9017
DOI
10.1007/s11005-007-0143-5
language
English
LU publication?
yes
id
83b06df3-6f4a-46ea-8bf7-b83a47c1aaa7 (old id 740365)
date added to LUP
2007-12-12 08:52:29
date last changed
2017-10-29 03:42:46
@article{83b06df3-6f4a-46ea-8bf7-b83a47c1aaa7,
  abstract     = {We show that the governing equations for two-dimensional water waves with constant vorticity can be formulated as a canonical Hamiltonian system, in which one of the canonical variables is the surface elevation. This generalizes the well-known formulation due to Zakharov [32] in the irrotational case.},
  author       = {Wahlén, Erik},
  issn         = {0377-9017},
  keyword      = {hamiltonian formulation,water waves,constant vorticity},
  language     = {eng},
  number       = {3},
  pages        = {303--315},
  publisher    = {Springer},
  series       = {Letters in Mathematical Physics},
  title        = {A Hamiltonian formulation of water waves with constant vorticity},
  url          = {http://dx.doi.org/10.1007/s11005-007-0143-5},
  volume       = {79},
  year         = {2007},
}